Alert archive / California / Wind Advisories in 2014

Wind Advisory 25, NWS San Diego, CA

March 26, 2014Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Mar 26, 2014, 8:47 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Mar 26, 2014, 9:00 PM PDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2014, 8:47 PM PDT (03:47 UTC)
In effect from
Mar 26, 2014, 9:00 PM PDT
Expired
Mar 27, 2014, 9:30 PM PDT
In force
25 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 03:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 3.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 9 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
9 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
928 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

706 
WWUS76 KSGX 270347
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
847 PM PDT WED MAR 26 2014

...GUSTY WEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH THURSDAY
EVENING...

.A LOW PRESSURE TROUGH MOVING ACROSS THE SOUTHWEST WILL CONTINUE
TO BRING STRONG WESTERLY WINDS TO THE MOUNTAINS AND DESERTS
TONIGHT AND THURSDAY. HOWEVER...THEY WILL NOT BE QUITE AS STRONG
AS WEDNESDAY WHEN WINDS GUSTED OVER 65 MPH IN THE LOWER DESERTS
AND PRODUCED WIDESPREAD AREAS OF BLOWING DUST AND SAND.
INSTEAD...WINDS WILL RANGE FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH.
AREAS OF BLOWING DUST AND SAND IS STILL LIKELY IN THE
DESERTS...BUT IT WILL NOT AS WIDESPREAD. WINDS WILL DECREASE
THURSDAY NIGHT. 

CAZ055-056-058-060-062-271200-
/O.CAN.KSGX.WI.Y.0024.000000T0000Z-140327T1800Z/
/O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
SAN DIEGO COUNTY DESERTS-
847 PM PDT WED MAR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE WIND
ADVISORY FOR THE MOUNTAINS AND DESERTS THROUGH 10 PM PDT
THURSDAY.

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. ISOLATED
  GUSTS TO 60 MPH IN WINDIEST LOCATIONS.

* TIMING...TONIGHT THROUGH THURSDAY EVENING. WINDS WILL DECREASE
  THURSDAY NIGHT.

* LOCATION...NEAR MOUNTAIN RIDGE TOPS...ALONG DESERT MOUNTAIN
  SLOPES INTO ADJACENT DESERTS. 

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND IN THE
  DESERTS.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

* REPORTS FROM WEDNESDAY...73 MPH AT BORREGO SPRINGS. 64 MPH AT
  VOLCAN MOUNTAIN. 63 MPH AT BURNS CANYON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-271200-
/O.NEW.KSGX.WI.Y.0025.140327T0400Z-140328T0500Z/
/O.CON.KSGX.HW.W.0006.000000T0000Z-140327T0400Z/
COACHELLA VALLEY-
847 PM PDT WED MAR 26 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS
EVENING...
...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PDT THURSDAY. 

* WINDS...WEST WINDS 25 TO 35 MPH...WITH GUSTS TO 65 MPH THIS
  EVENING. WINDS GRADUALLY DECREASING OVERNIGHT TO 15 TO 30 MPH
  WITH GUSTS TO 55 MPH WITH THE STRONGEST WINDS IN THE NORTHERN
  AND EASTERN SECTIONS OF THE COACHELLA VALLEY. 

* TIMING...TONIGHT THROUGH THURSDAY EVENING.

* LOCATION...STRONGEST WINDS ALONG THE DESERT MOUNTAIN SLOPES INTO
  VALLEY...ESPECIALLY NORTH AND EAST OF INTERSTATE 10.

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES.
 
* REPORTS...75 MPH AT EDOM HILL. 63 MPH AT WHITEWATER. 47 MPH AT
  THOUSAND PALMS. 41 MPH AT PALM SPRINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 65 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MOEDE
3 follow-up statements
847 
WWUS76 KSGX 271019
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
319 AM PDT THU MAR 27 2014

...STRONG WINDS IN THE MOUNTAINS AND DESERTS TODAY...

.A LOW PRESSURE TROUGH MOVING ACROSS THE SOUTHWEST WILL CONTINUE
TO BRING STRONG WESTERLY WINDS TO THE MOUNTAINS AND DESERTS
TODAY...BUT NOT AS STRONG AS THEY WERE WEDNESDAY. AREAS OF
BLOWING DUST AND SAND IS STILL LIKELY IN THE DESERTS...BUT IT WILL
NOT BE AS WIDESPREAD AS ON WEDNESDAY. WINDS WILL DECREASE THIS
EVENING. 

CAZ055-056-058-060>062-272100-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-140328T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
319 AM PDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 50 MPH. 
  ISOLATED GUSTS TO 60 MPH IN WINDIEST LOCATIONS. 

* TIMING...TODAY INTO THE EVENING.

* LOCATION...STRONGEST GUSTS NEAR MOUNTAIN RIDGE TOPS...ALONG
  DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERTS.

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND IN THE
  DESERTS.

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MM
688 
WWUS76 KSGX 272029
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
129 PM PDT THU MAR 27 2014

...STRONG WINDS IN THE MOUNTAINS AND DESERTS CONTINUING THROUGH
MID-EVENING...

.STRONG ONSHORE FLOW WILL CONTINUE TODAY...WITH WIND GUSTS OF 45
TO 55 MPH...LOCALLY HIGHER...IN THE MOUNTAINS AND DESERTS. AREAS OF
BLOWING DUST AND SAND IS STILL POSSIBLE IN THE DESERTS...BUT IT
WILL NOT BE AS WIDESPREAD AS ON WEDNESDAY. WINDS WILL DIMINISH 
THIS EVENING AS ONSHORE FLOW WEAKENS.

CAZ055-056-058-060>062-280500-
/O.CON.KSGX.WI.Y.0025.000000T0000Z-140328T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
129 PM PDT THU MAR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

* WINDS...WEST WINDS 20 TO 30 MPH...WITH GUSTS OF 45 TO 55 MPH. 
  ISOLATED GUSTS TO 65 MPH IN WINDIEST LOCATIONS. 

* TIMING...THROUGH MID-EVENING.

* LOCATION...STRONGEST GUSTS NEAR MOUNTAIN RIDGE TOPS...THROUGH 
  MOUNTAIN PASSES AND CANYONS SUCH AS THE SAN GORGONIO PASS...AND 
  ALONG DESERT MOUNTAIN SLOPES AND INTO ADJACENT DESERTS. 

* VISIBILITY...REDUCED AT TIMES IN BLOWING DUST AND SAND IN THE 
  DESERTS. 

* IMPACTS...AREAS OF STRONG WINDS WILL MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR MOTORISTS WITH HIGH PROFILE VEHICLES. INTERSTATE
  8 IN SAN DIEGO COUNTY...AND INTERSTATE 10 IN THE COACHELLA
  VALLEY ARE LIKELY TO BE IMPACTED.

* REPORTS... HIGHEST WIND GUSTS SINCE TUESDAY MORNING... 
  SKY VALLEY...92 MPH AT 1049 AM TUESDAY.
  EDOM HILL...82 MPH AT 4 PM TUESDAY.
  BORREGO SPRINGS...73 MPH AT 541 PM TUESDAY.
  VOLCAN MOUNTAIN...72 MPH AT 7 PM TUESDAY.
  BURNS CANYON...65 MPH AT 451 PM TUESDAY.
  WHITEWATER...63 MPH AT 950 AM TUESDAY.
  HARRISON PARK...61 MPH AT 740 PM TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF AT LEAST 35 MPH ARE EXPECTED.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CURRENT WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/GMAP/INDEX.PHP

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

HARRISON
746 
WWUS76 KSGX 280430
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT THU MAR 27 2014

...WIND ADVISORY CANCELLED...


CAZ055-056-058-060>062-280530-
/O.CAN.KSGX.WI.Y.0025.000000T0000Z-140328T0500Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
930 PM PDT THU MAR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS CONTINUE TO DECREASE...ALTHOUGH SOME OF THE MOST WIND-
PRONE LOCATIONS MAY CONTINUE TO EXPERIENCE OCCASIONAL GUSTS TO 45
MPH FOR A FEW MORE HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 26, 1:07 PM PDT, 7 hours 40 minutes earlier.

Area forecast discussion, Mar 26, 1:07 PM PDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
107 PM PDT WED MAR 26 2014

.SYNOPSIS...
A WEAK STORM SYSTEM CONTINUES TO MOVE THROUGH SOUTHERN CALIFORNIA AND
WILL BRING PERIODS OF LIGHT RAIN...MAINLY MOUNTAINS WESTWARD...WITH
STRONG GUSTY MOUNTAIN AND DESERT WINDS. HIGH PRESSURE MOVING IN
FRIDAY WILL BRING CLEARING SKIES AND A SLOW WARMING TREND.
ANOTHER STORM SYSTEM WILL BE MOVING IN TUESDAY WITH
A SMALL POSSIBILITY OF LIGHT RAIN BY TUESDAY. GENERALLY COOL WEATHER
IS EXPECTED THROUGH THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

.SHORT TERM...
THE MAIN FORCING ASSOCIATED WITH THE STORM CONTINUES TO SLIDE EAST...
LEAVING A MOIST WESTERLY FLOW IN ITS WAKE. THIS HAS BEEN PRODUCING
SHOWER ACTIVITY IN THE SOUTHLAND UNDER ADEQUATE MARCH HEATING...AS SEEN
IN THE NAM BUFKIT SOUNDING. THE ONSHORE FLOW CAN ALSO BE SEEN IN THE
ENHANCED SURFACE WINDS AT THE METARS AND IN THE WRF SURFACE WINDS AS
WELL. THE MODEL MAY ACTUALLY BE SLIGHTLY UNDERDONE IN THE EASTERN
COACHELLA VALLEY WINDS AS THE WINDS APPEAR TO BE GUSTING AT LEAST
INTO THE LOWER 70S...PROMPTING A HIGH WIND WARNING FOR THE WIND
PRONE EASTERN COACHELLA VALLEY.

TONIGHT...ANOTHER BATCH OF MOISTURE ASSOCIATED WITH THE NARROW COLD
FRONTAL RAINBAND REMNANTS SHOULD RAMP UP THE NUMBER OF SHOWERS AS
THE SYSTEM CONTINUES PUSHING THROUGH. THE PLAN IS FOR THE WINDS TO DROP
OFF SOMEWHAT TONIGHT.

AFTER SOME RESIDUAL MORNING SHOWERS...WE EXPECT THE ACTIVITY TO END BY
THURSDAY AFTERNOON...LEAVING A COOL...BUT DRIER AIRMASS AS THE CLOUDS
SLOWLY DISSIPATE. BY FRIDAY THE AIRMASS WILL BE TRYING TO SETTLE INTO A
NIGHT AND MORNING LOW CLOUDS AND FOG PATTERN...THAT SHOULD CONTINUE
INTO SATURDAY.

&&

.LONG TERM...
ENSEMBLE DATA JUST SUPPORTS THE PATTERN THAT STARTED AROUND
SATURDAY...WITH SUFFICIENT PERIODS OF CYCLONIC FLOW FOR NIGHT AND
MORNING LOW CLOUDS... FOLLOWED BY SUNSHINE IN THE AFTERNOON THROUGH
MONDAY. TUESDAY THE CLOUDS MAY BE MORE PERSISTENT AND BASICALLY AN OUTSIDE
CHANCE OF SOME RAIN. WE WILL HAVE TO MONITOR THE UPCOMING COMPUTER
MODEL FORECASTS TO SEE WHAT DIRECTION TO ADJUST THE PRECIPITATION
FORECASTS. STILL...GENERALLY COOL MOST AREAS INTO THE MIDDLE OF NEXT
WEEK LOOKS SOLID.

&&

.AVIATION...
262015Z...COAST/VALLEYS...MULTIPLE STRATUS LAYERS BETWEEN 2000-5000
FT MSL AND ISOLATED LIGHT SHOWERS AT TIMES THROUGH THU MORNING.
LOCAL CIGS LOWERING TO 1000-1500 FT MSL AND VIS 2-4SM IN SHOWERS.

MTNS/DESERTS...COASTAL SLOPES BLO 6000 FEET OBSCURED IN CLOUDS/FOG
AND SHOWERS THROUGH THU MORNING. WEST WINDS 20-30 KT WITH GUSTS
40-50 KT...LOCALLY HIGHER...OVER AND E OF THE MTNS THROUGH THU
MORNING AS WELL. MOD-STG UDDFS/LLWS LIKELY OVER THE DESERT MTN
SLOPES AND ADJACENT DESERT FOOTHILLS. ROTORS POSSIBLE OVER THE
COACHELLA VALLEY THROUGH THU...INCLUDING NEAR KPSP.

&&

.MARINE...
TODAY AND THURSDAY...INCREASING WEST-NORTHWEST WINDS...WITH THE
STRONGEST OCCURRING TODAY THROUGH THURSDAY MORNING WITH GUSTS
20 TO 25 KT. COMBINED SEAS BUILDING TO 8-9 FT THIS AFTERNOON AND
CONTINUING THROUGH THURSDAY WILL CREATE HAZARDOUS BOATING CONDITIONS
FOR SMALL CRAFT IN THE OUTER WATERS. SCATTERED LIGHT SHOWERS TODAY
AND THURSDAY. DECREASING WINDS AND WAVES THURSDAY NIGHT.

&&

SGX WATCHES/WARNINGS/ADVISORIES...
CA...WIND ADVISORY UNTIL 11 AM PDT THURSDAY FOR THE APPLE AND LUCERNE
     VALLEYS...RIVERSIDE COUNTY MOUNTAINS...SAN BERNARDINO
     COUNTY MOUNTAINS...SAN DIEGO COUNTY DESERTS...SAN DIEGO
     COUNTY MOUNTAINS.

     HIGH WIND WARNING UNTIL 9 PM PDT THIS EVENING FOR THE COACHELLA
     VALLEY.

PZ...SMALL CRAFT ADVISORY UNTIL 11 PM PDT THURSDAY FOR THE WATERS
     FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
     60 NM OUT INCLUDING SAN CLEMENTE ISLAND.

&&

PUBLIC...SMALL
AVIATION/MARINE...TS

In the hours before

Local storm report, Mar 26, 3:57 PM PDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
357 PM PDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     DUST STORM       3 WNW CATHEDRAL CITY    33.84N 116.51W
03/26/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            GENE AUTRY TRAIL AND VISTA CHINO ARE BOTH CLOSE AT THE
            WASH DUE TO LOW VISIBILTY FROM BLOWING DUST. POLICE MADE
            THE DECISION JUST BEFORE 230 PM. WINDS AT THE TIME...EDOM
            HILL NW 50 MPH WITH GUSTS TO 68 MPH...KPSP AIRPORT NE 25
            MPH WITH GUSTS 38 MPH.

&&

JTHOMAS
Local storm report, Mar 26, 4:40 PM PDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
440 PM PDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     DUST STORM       3 SSW MECCA             33.53N 116.10W
03/26/2014                   RIVERSIDE          CA   LAW ENFORCEMENT

            MULTIPLE CARS CRASHED ON HWY 86 NEAR THERMAL/MECCA DUE TO
            ZERO VISIBLITY FROM HIGH WINDS BLOWING DUST ACCORDING TO
            CHP. CHP ISSUED SIG ALERT FOLLOWING THE CRASH...ALL
            SOUTHBOUND LANES ON HWY 86 WERE CLOSED. KTRM AIRPORT AT
            TIME REPORTING WINDS WSW 22 GUSTS TO 37 MPH. COACHELLA
            WEATHER OBSERVATION WINDS NW 15 MPH GUSTING TO 31 MPH.

&&

JTHOMAS
Local storm report, Mar 26, 5:34 PM PDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
534 PM PDT WED MAR 26 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 AM     HIGH SUST WINDS  2 E PALM SPRINGS        33.83N 116.51W
03/26/2014  M30 MPH          RIVERSIDE          CA   OFFICIAL NWS OB

            THREE JETS INTO PALM SPRINGS AIRPORT
            DIVERTED TO LA AND ONTARIO DUE TO STRONG
            WIND SHEAR AND ROTORS OVER PSP BETWEEN 1025
            AM AND 1031 AM. PILOTS REPORTED EXTREME
            TURBULENCE OVER PALM SPRINGS.

&&

NWS SAN DIEGO CA
IRIS SYSTEM
Local storm report, Mar 26, 8:44 PM PDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
844 PM PDT WED MAR 26 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     NON-TSTM WND GST 5 SE BORREGO SPRINGS    33.19N 116.28W
03/26/2014  M73 MPH          SAN DIEGO          CA   TRAINED SPOTTER

            AT 541 PM PDT...A 73 MPH GUST WAS MEASURED BY NWS TRAINED
            SPOTTER SDG956.

&&

JTHOMAS

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.